Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 19, NWS Amarillo, TX

April 26, 2014Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas

NWS Amarillo, TX issued this red flag warning at Apr 26, 2014, 2:37 PM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2014, 2:37 PM CDT (19:37 UTC)
In effect from
Apr 27, 2014, 12:00 PM CDT
Expired
Apr 27, 2014, 10:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 12:25 PM CDTNON-TSTM WND GST 592 E Goodwell, OK
Apr 27, 1:40 PM CDTNON-TSTM WND GST 582 Wnw Hereford, TXWEST TEXAS MESONET
Apr 27, 7:07 PM CDTNON-TSTM WND GST 612 W Guymon, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1810 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS84 KAMA 261937
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
237 PM CDT SAT APR 26 2014

TXZ001>020-271200-
/O.UPG.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/
/O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/
/O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
237 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS PANHANDLE EXCEPT THE EXTREME EASTERN SECTIONS...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... 
  OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON...
  ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10
  PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001>003-271200-
/O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/
/O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/
CIMARRON-TEXAS-BEAVER-
237 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA PANHANDLE...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM CDT SUNDAY.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER.

* 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10
  PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
5 follow-up statements
053 
WWUS84 KAMA 262024 CCA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT SAT APR 26 2014

TXZ001>020-271300-
/O.UPG.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/
/O.COR.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/
/O.COR.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
323 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS PANHANDLE... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... 
  OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON...
  ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10
  PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001>003-271300-
/O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/
/O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/
CIMARRON-TEXAS-BEAVER-
323 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA PANHANDLE...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM CDT SUNDAY.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER.

* 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10
  PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
987 
WWUS84 KAMA 270428
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1128 PM CDT SAT APR 26 2014

OKZ001>003-TXZ001>020-271200-
/O.CON.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1128 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS PANHANDLE...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON
  SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
052 
WWUS84 KAMA 270907
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
407 AM CDT SUN APR 27 2014

OKZ001>003-TXZ001>020-272115-
/O.CON.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
407 AM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...WEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* TIMING...FROM NOON UNTIL 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
746 
WWUS84 KAMA 271523
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1023 AM CDT SUN APR 27 2014

OKZ001>003-TXZ001>005-271630-
/O.CAN.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
1023 AM CDT SUN APR 27 2014

...RED FLAG WARNING IS CANCELLED FOR ALL OF THE OKLAHOMA PANHANDLE
AND THE EXTREME NORTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR THE OKLAHOMA PANHANDLE AND THE EXTREME NORTHERN
TEXAS PANHANDLE.

ALTHOUGH WEST TO NORTHWEST 20 FOOT WIND SPEEDS WILL BE AROUND 30 TO
35 MPH WITH GUSTS AROUND 50 TO 60 MPH...MINIMUM AFTERNOON RELATIVE
HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT TODAY.
THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE OKLAHOMA
AND THE EXTREME NORTHERN TEXAS PANHANDLES TODAY.

$$

TXZ006>020-272100-
/O.CON.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1023 AM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...HUTCHINSON... 
  ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...
  WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* 20 FOOT WINDS...WEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* TIMING...FROM NOON UNTIL 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER/JACKSON/BUFFALO

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
563 
WWUS84 KAMA 272050
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT SUN APR 27 2014

TXZ006>020-280300-
/O.CON.KAMA.FW.W.0019.000000T0000Z-140428T0300Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
350 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL BUT THE
EXTREME NORTHERN SECTIONS OF THE TEXAS PANHANDLE...

* AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...HUTCHINSON... 
  ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...
  WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* 20 FOOT WINDS...WEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* TIMING...FROM NOON UNTIL 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 12:54 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 26, 12:54 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT SAT APR 26 2014

.AVIATION...
FOR THE 18Z TAFS, PERIODS OF STRONG WINDS AND BLDU CAN BE EXPECTED.

SW WINDS WILL BE STRONG 19Z-02Z BEFORE BRIEFLY SLACKENING OFF UNTIL
05Z. AS A PACIFIC COLD FRONT MOVES ACROSS THE AREA 05Z-10Z, SW WINDS
WILL BECOME VERY STRONG AGAIN BEHIND THE FRONT. DUE TO THIS, WILL
EXTEND AWW FOR KAMA THROUGH 09Z. AFTER 10Z, WINDS WILL ONCE AGAIN
SLACKEN OFF, BUT ANOTHER RAMP UP WILL OCCUR AFTER 14Z. WE'LL LIKELY
NEED ANOTHER AWW FOR KAMA ON SUNDAY, BUT TO AVOID CONFUSION, WILL
HOLD OFF FOR NOW.

HAVE LOW CONFIDENCE ON JUST HOW LOW VSBYS MAY DROP, BUT HAVE KEPT
THEM AT MVFR DURING PERIODS OF STRONGEST WINDS. SIMILAR TO THE WINDS,
THERE WILL LIKELY BE SPORADIC TIMES WHEN THERE ARE VSBY FLIGHT
RESTRICTIONS AND WHEN THERE ARE NOT.

JACKSON

&&

.PREV DISCUSSION... /ISSUED 1129 AM CDT SAT APR 26 2014/

UPDATE...
THE DRYLINE IS CURRENTLY LOCATED NEAR A GUYMON TO HEREFORD LINE, AND
IS QUICKLY SHARPENING AND MIXING EASTWARD LATE THIS MORNING. BASED ON
THE ONGOING DROUGHT AND ENERGETIC NATURE OF THE APPROACHING UPPER LOW
OVER LAS VEGAS, WE THINK THE DRYLINE WILL MIX INTO WESTERN OKLAHOMA
BY THE MID-AFTERNOON HOURS. THEREFORE, WE'VE REMOVED ANY MENTION OF
THUNDERSTORMS THROUGH 7 PM, AND THESE NIL CHANCES WILL LIKELY LINGER
THROUGH AT LEAST 9 PM. AFTER 9 PM, THERE IS A VERY SMALL CHANCE FOR A
STORM OR TWO TO DEVELOP EAST OF A SLAPOUT TO MEMPHIS LINE AS THE
DRYLINE RETREATS. HOWEVER, WE STILL THINK THE BETTER CHANCES FOR ANY
CONVECTION WILL REMAIN TO OUR EAST ACROSS WESTERN OKLAHOMA.

THE BIGGER CONCERNS WILL BE WIND, BLOWING DUST, AND FIRE WEATHER.
WINDS HAVE BEEN A LITTLE SLOW TO INCREASE THIS MORNING DUE TO
EXTENSIVE HIGH CLOUDS, BUT THESE CLOUDS ARE BEGINNING TO THIN AND
MOVE EASTWARD. AS THIS OCCURS, WE'VE NOTICED WINDS PICKING UP QUITE A
BIT ACROSS EASTERN NEW MEXICO. THESE STRONGER WINDS WILL SPREAD
EASTWARD LATER THIS MORNING AND THIS AFTERNOON WITH WINDY CONDITIONS
DEVELOPING ACROSS ALL OF THE AREA LATE THIS AFTERNOON/EARLY EVENING.
THE STRONGEST WINDS WILL LIKELY BE CONFINED ACROSS THE WESTERN
PANHANDLES AS THE STRONGER 700 MB AND 500 MB WINDS BEGIN TO SPREAD
INTO THE AREA AFTER 5 PM. ONE MAJOR COMPLICATING FACTOR WITH WIND
HEADLINES CENTERS AROUND MID- AND UPPER-LEVEL CLOUD COVER. CIMSS WRF-
ARW SYNTHETIC IMAGERY DEPICTS THE CURRENT HIGH CLOUDS TO CONTINUE TO
THIN AND SPREAD EASTWARD THROUGH THE EARLY AFTERNOON HOURS. HOWEVER,
AS A SHORTWAVE TROUGH (TIED TO THE STRONGER 700/500 MB FLOW)
APPROACHES FROM THE WEST LATER THIS AFTERNOON, CLOUD COVER WILL LIKELY
INCREASE AGAIN AHEAD OF THE TROUGH. THIS SECONDARY INCREASE IN CLOUD
COVER LOOKS TO OCCUR DURING PEAK HEATING/MIXING, SO IT'S TOUGH TO
SAY HOW MUCH OF A NEGATING FACTOR IT WILL PLAY ON THE MAGNITUDE OF
THE WINDS. BEHIND THE SHORTWAVE TROUGH MAY ACTUALLY BE THE BEST BET
TO SEE THE STRONGEST WINDS, AND SUBSIDENCE IN ITS WAKE MAY ALLOW
SOME OF THE HIGHER MOMENTUM AIR TO BE TRANSFERRED TO THE SURFACE.
WE'LL WATCH CLOUD COVER CLOSELY THIS AFTERNOON, AND IF CLOUDS ARE NOT
AS EXTENSIVE, THEN WE MAY NEED TO EXPAND THE WIND ADVISORY FARTHER
EAST. WE ALSO CONTEMPLATED EXPANDING THE HIGH WIND WARNING TO INCLUDE
ALL OF THE WESTERN STACK OF TEXAS PANHANDLE COUNTIES WHERE THE
STRONGER MID-LEVEL JET PUNCHES IN LATE THIS AFTERNOON. THIS MAY ALSO
BE THE AREA WHERE THE MOST FAVORABLE TIMING OF THE STRONGEST
SUBSIDENCE FROM THE DEPARTING SHORTWAVE TROUGH, STRONGEST WINDS, AND
DEEPEST MIXING OVERLAP.

THE STRONG WINDS WILL ALSO KICK UP SOME DUST THIS AFTERNOON, BUT
WE'RE NOT CONFIDENT THAT VISIBILITIES WILL GO LOW ENOUGH FOR AN
ADVISORY. LIKE WE'VE SEEN A COUPLE OF TIMES THIS YEAR IN SOUTHWEST
WIND EVENTS, THE WORST VISIBILITIES MAY BE LOCALLY CONFINED TO OPEN
FIELDS.

BASED ON THE EXPECTATION THAT THE DRYLINE WILL MIX INTO WESTERN
OKLAHOMA, WE EXPANDED THE RED FLAG WARNING TO INCLUDE THE ENTIRE
AREA. SIGNIFICANT FIRE POTENTIAL REMAINS A POSSIBILITY ACROSS THE
ENTIRE AREA, BUT THE HIGHEST CHANCES MAY BE ACROSS THE EASTERN
PANHANDLES WHERE FINE FUEL LOADINGS ARE MOST ABUNDANT.

JACKSON

PREV DISCUSSION... /ISSUED 603 AM CDT SAT APR 26 2014/

AVIATION...
FOR THE 12Z TAFS...WINDY CONDITIONS EXPECTED AT ALL SITES TODAY INTO
TONIGHT. VERY GUSTY WINDS WILL PICK UP SHORTLY AFTER SUNRISE GUSTING
TO ABOVE 40 KTS ACROSS THE AREA THROUGH MOST OF THE DAY. AVIATION
WEATHER WARNING WILL BE IN EFFECT FOR KAMA STARTING AT 15Z AND GOING
THROUGH THE DAY AND INTO TONIGHT. WINDS SHOULD SLOW DOWN AFTER
SUNSET BUT STILL REMAIN ABOVE 20 KTS. FEW PASSING HIGH CLOUDS AND
OTHERWISE VFR CONDITIONS EXPECTED.

MOULTON

PREV DISCUSSION... /ISSUED 301 AM CDT SAT APR 26 2014/

DISCUSSION...
SOUTHWEST WINDS WILL BE HOWLING ACROSS MUCH OF THE AREA TODAY AND
AGAIN ON SUNDAY AS A POWERFUL UPPER LEVEL LOW MOVES EAST ACROSS
THE SOUTHERN ROCKIES AND INTO THE CENTRAL HIGH PLAINS BY SUNDAY
MORNING. THE TRACK OF THE UPPER LOW WILL BE TO OUR NORTH WHICH WILL
KEEP US WINDY...WARM AND MOSTLY DRY.  A DRYLINE MAY HOLD IN OUR FAR
EASTERN CWA LATE THIS AFTERNOON AND THIS EVENING TO GIVE THIS AREA A
SMALL HOPE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

HAVE GONE AHEAD AND UPGRADED THE NORTHWEST CWA TO A HIGH WIND
WARNING FOR TODAY AND THIS EVENING AND HAVE LEFT THE REST OF THE
WIND ADVISORY THE SAME...EXCEPT WE ADDED TEXAS COUNTY TO THE
ADVISORY. THE STRONGEST WINDS FOR THE NORTHWEST MAY ACTUALLY COME
THIS EVENING AS A PACIFIC COLD FRONT MOVES THROUGH THE REGION. THIS
AREA HAS THE STRONGEST DOWNWARD MOTION AND IT IS CLOSEST TO THE
DYNAMICS OF THE EJECTING UPPER LEVEL LOW. A DOWNSLOPE WIND
DIRECTION WILL ALSO HELP TO KEEP THE WINDS HIGHER. LATER SHIFTS MAY
NEED TO CONSIDER EXTENDING THE HIGH WIND WARNING/WIND ADVISORY
LONGER INTO THE NIGHT IF THE STRONG WINDS DEVELOP WITH THE FRONTAL
PASSAGE.

PRESSURE GRADIENT REMAINS TIGHT ON SUNDAY FOR THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE. HAVE GONE AHEAD AND HOISTED A HIGH WIND
WATCH FOR THIS AREA FOR SUNDAY AFTERNOON. 700 MB HEIGHT PACKING
REMAINS TIGHT ACROSS THIS AREA AND SOME 50 KNOT WINDS SHOW UP IN THE
CROSS SECTIONS ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
PANHANDLE BETWEEN 850 MBS AND 700 MBS DURING THE DAY SUNDAY.
THINKING IS THAT THE DOWNWARD MOTION ON THE SOUTHWEST SIDE OF THE
DEPARTING UPPER LOW WILL HELP TO BRING THESE STRONGER WINDS DOWN TO
THE SURFACE.

WINDS WILL FINALLY RELAX SOME FOR MONDAY. BUT THEY SHOULD PICK BACK
UP AGAIN ON TUESDAY WITH ANOTHER SURGE OF COOLER AIR. WINDS SHOULD
THEN REMAIN UNDER 30 MPH WEDNESDAY THROUGH LATE NEXT WEEK.

HAVE LEFT THE SLIGHT CHANCES FOR RAIN SHOWERS IN THE FORECAST FOR
MONDAY AND MONDAY NIGHT. IT STILL APPEARS THAT A MINOR SHORT WAVE
TROUGH MOVES ACROSS THE NORTHERN CWA DURING THIS TIMEFRAME. THIS
SHORT WAVE MAY BE JUST STRONG ENOUGH TO SQUEEZE OUT A LITTLE PRECIP
IN THE POST FRONTAL AIRMASS.

TEMPERATURES WILL BE CHILLY FOR THIS TIME OF YEAR FROM TUESDAY
THROUGH FRIDAY WITH HIGHS MAINLY IN THE 50S AND 60S AND LOWS IN THE
30S AND 40S.

FIRE WEATHER...
WARM...WINDY AND DRY CONDITIONS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ACROSS ALL SECTIONS TODAY...EXCEPT THE FAR
EASTERN TEXAS PANHANDLE WHERE RELATIVE HUMIDITY VALUES WILL
REMAIN ABOVE 15 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE TEXAS
PANHANDLE ON SUNDAY...WINDS WILL BE A LITTLE LIGHTER ACROSS THE
OKLAHOMA PANHANDLE. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BE
FOUND ACROSS THE SOUTHWEST TEXAS PANHANDLE ON MONDAY AS WINDS REMAIN
FAIRLY BREEZY IN THIS AREA.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...HARTLEY.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DEAF SMITH...MOORE...OLDHAM...POTTER...RANDALL...
     SHERMAN.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
     OLDHAM...POTTER...RANDALL.

OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TEXAS.

&&

KS/JJ
Hazardous weather outlook, Apr 26, 1:55 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
155 PM CDT SAT APR 26 2014

OKZ001>003-TXZ001>020-262100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
155 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH WIND WARNING IS IN EFFECT THROUGH LATE THIS EVENING FOR THE
WESTERN OKLAHOMA PANHANDLE AND THE WESTERN AND SOUTHWESTERN TEXAS
PANHANDLE FOR WINDS AROUND 40 MPH WITH GUSTS TO AROUND 60 MPH. A WIND
ADVISORY IS IN EFFECT FOR THE CENTRAL OKLAHOMA PANHANDLE AND THE
CENTRAL TEXAS PANHANDLE FOR SLIGHTLY LOWER WINDS.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS THE FAR EASTERN
PANHANDLES LATER THIS EVENING...MAINLY AFTER 9 PM. IF STORMS
DEVELOP...THEY COULD BE SEVERE WITH LARGE HAIL UP TO THE SIZE OF
GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. HOWEVER...CONFIDENCE OF
ANY STORMS DEVELOPING IS VERY LOW.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE
PANHANDLES THROUGH 10 PM.

AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES
AT TIMES THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND SOUTH CENTRAL
TEXAS PANHANDLE ON SUNDAY WHERE A HIGH WIND WATCH IS IN EFFECT.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE TEXAS
PANHANDLE ON SUNDAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES
AT TIMES ON SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
SOUTHWEST TEXAS PANHANDLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THIS EVENING ACROSS THE EXTREME EASTERN SECTIONS OF THE
TEXAS AND OKLAHOMA PANHANDLES.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...AND
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH MONDAY.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:32 PM CDTWind AdvisoryAMACimarron, Texas24 hr
Apr 26, 3:43 AM CDTHigh Wind WarningAMACimarron18 hr
Apr 26, 3:43 AM CDTHigh Wind WatchAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall41 hr
Apr 26, 3:51 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more42 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.